Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 274, NWS Jackson, MS

July 2, 2014Smith County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 2, 2014, 4:20 PM CDT for Smith County, Mississippi. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2014, 4:20 PM CDT (21:20 UTC)
Expired
Jul 2, 2014, 5:15 PM CDT
In force
55 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 55 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 4:40 PM CDTTSTM WND DMG3 N Raleigh, MSTREES DOWN ON HWY 35

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 2:17 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2402 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WUUS54 KJAN 022120
SVRJAN
MSC129-022215-
/O.NEW.KJAN.SV.W.0274.140702T2120Z-140702T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CDT WED JUL 2 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 515 PM CDT

* AT 421 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURNS...AND
  MOVING SOUTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RALEIGH AROUND 435 PM CDT.
  PINEVILLE AROUND 445 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SYLVARENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3215 8933 3192 8933 3203 8961 3220 8961
TIME...MOT...LOC 2121Z 303DEG 14KT 3211 8955

HAIL...1.00IN
WIND...60MPH

$$

CME
3 follow-up statements
735 
WWUS54 KJAN 022136
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CDT WED JUL 2 2014

MSC129-022215-
/O.CON.KJAN.SV.W.0274.000000T0000Z-140702T2215Z/
SMITH MS-
436 PM CDT WED JUL 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL SMITH
COUNTY UNTIL 515 PM CDT...

AT 436 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RALEIGH...AND
MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
SMITH COUNTY...INCLUDING THE FOLLOWING LOCATIONS...SYLVARENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3209 8933 3192 8933 3201 8956 3214 8956
TIME...MOT...LOC 2136Z 303DEG 14KT 3206 8950

HAIL...<.75IN
WIND...60MPH

$$

CME
601 
WWUS54 KJAN 022157
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CDT WED JUL 2 2014

MSC129-022215-
/O.CON.KJAN.SV.W.0274.000000T0000Z-140702T2215Z/
SMITH MS-
457 PM CDT WED JUL 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
SMITH COUNTY UNTIL 515 PM CDT...

AT 457 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RALEIGH...AND
MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SYLVARENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3209 8949 3206 8934 3192 8933 3199 8950
TIME...MOT...LOC 2157Z 303DEG 14KT 3202 8944

HAIL...<.75IN
WIND...60MPH

$$

CME
207 
WWUS54 KJAN 022209 RRA
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
509 PM CDT WED JUL 2 2014

MSC129-022215-
/O.CON.KJAN.SV.W.0274.000000T0000Z-140702T2215Z/
SMITH MS-
509 PM CDT WED JUL 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
SMITH COUNTY UNTIL 515 PM CDT...

AT 510 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF BAY
SPRINGS...AND MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN SMITH COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3197 8946 3208 8945 3206 8934 3192 8933
TIME...MOT...LOC 2210Z 303DEG 14KT 3200 8936

HAIL...<.75IN
WIND...60MPH

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 10:49 AM CDT, 5 hours 31 minutes earlier.

Area forecast discussion, Jul 2, 10:49 AM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1049 AM CDT WED JUL 2 2014

.UPDATE...
MORNING SURFACE ANALYSIS INDICATES FRONTAL ZONE DRAPED NEAR THE HWY
82 CORRIDOR IN THE NRN PARTS OF THE CWA. AN OUTFLOW BOUNDARY THAT
MOVED THROUGH OVERNIGHT HAS DRIFTED INTO SRN MS AND ANOTHER WAS
EVIDENT NEAR SHREVEPORT, LA MOVING TO THE SE. ALL OF THESE AND ANY
OTHERS THAT DEVELOP THIS AFTERNOON WILL SERVE AS FOCUS MECHANISMS
FOR STORM DEVELOPMENT. MORNING REGIONAL SOUNDINGS INDICATES STEEP
LAPSE RATES WHILE DEEP LAYER SHEAR IS NOT TOO STRONG OVERALL.
HOWEVER...12Z UPPER AIR ANALYSIS INDICATES H5 UPPER S/WV OVER THE
ARKLATEX EMBEDDED IN THE LARGE SCALE UPPER TROUGH OVER THE UPPER
GREAT LAKES/MID MS VALLEY. THIS UPPER S/WV WILL ENHANCE MID-DEEP
LAYER SHEAR OVER AREAS ALONG/NW OF A LINE FROM NATCHEZ TO MACON,MS
LATE THIS AFTERNOON/EVENING. AS DEEP MIXING OCCURS TODAY...INVERTED-V
TYPE SOUNDINGS WILL SUPPORT STRONG DOWNDRAFT POTENTIAL. MICROBURST
POTENTIAL LOOKS FAIRLY HIGH TODAY WITH SBCAPES APPROACHING 3000-4000
J/KG...~1000 J/KG DCAPE...AND VERTICAL TOTALS AROUND 28-30 DEG C. IN
THIS ENVIRONMENT....STRONG TO SEVERE STORM DEVELOPMENT LOOK POSSIBLE.
THE AREAS WITH THE BEST EFFECTIVE SHEAR...~20-25KTS...LOOKS TO REMAIN
ALONG/NW OF A LINE FROM NATCHEZ TO MACON, MS. THUS...SEVERE POTENTIAL
REMAINS HIGHER IN THE AFOREMENTIONED AREAS AND GRAPHICS/HWO LOOK ON
TRACK. AREAS IN E/SE MS LOOK TO BE MORE PULSE/DIURNAL DRIVEN
CONVECTION AS THESE ARE ON THE EDGE OF THE H5 UPPER HIGH. CAN'T RULE
OUT A STRAY SEVERE STORM IN THESE AREAS BUT MORE SUFFICIENT
SHEAR/SEVERE POTENTIAL LOOKS TO REMAIN OFF TO THE W/NW.

CURRENT THINKING IS THAT STORMS WILL DEVELOP AFTER 19-20Z AND THE
PREVIOUS MORNING OUTFLOW BOUNDARY WILL SERVE AS FOCUS FOR CONVECTION
IN S/SE MS AND CURRENT BOUNDARY NEAR SHREVEPORT WILL SERVE AS FOCUS
FOR STORMS IN THE W...ALONG WITH THE FRONT SLOWLY DRIFTING TO THE S.
INCREASED POPS IN THE SE DUE TO HRRR INDICATING MORE POTENTIAL
THUNDERSTORM ACTIVITY. ALSO INCREASED FROM THE NW/SE DUE TO H925
MOISTURE GRADIENT TO THE N...INDICATIVE OF STORMS DEVELOPING IN THE
NW AND MOVING SE IN THE NW FLOW ALOFT...WHICH IS SUPPORTED BY THE
HRRR. FOR FORECAST ELEMENTS...HIGHS LOOK ON TRACK OVERALL BUT
SLIGHTLY TWEAKED HIGHS WITH WARMER TEMPS IN STORE FOR E/SE MS. IT
WILL ALSO BE A HOT AND HUMID AFTERNOON WITH HEAT INDICES PEAKING JUST
OVER 100 DEGREES AT MOST AREAS...ESPECIALLY IN E/SE MS.
OVERALL...ADJUSTED HOURLY TEMPS/DEWPOINTS/SKY COVER TO CURRENT
TRENDS. REST OF THE FORECAST IS ON TRACK. /DC/

&&

.AVIATION...VFR CONDITIONS LATE THIS MORNING. OTHERWISE ANTICIPATE
SEVERAL CLOUDS LAYERS THROUGH THE DAY WITH LOWEST HEIGHTS MAINLY 3
TO 4 KFT. ISOLATED SHOWERS AND STORMS WILL BE POSSIBLE MIDDAY
THROUGH EARLY EVENING IN ALL AREAS BY BETTER CHANCES OF STORMS WILL
BE LATE THIS AFTERNOON IN EARLY EVENING AT GLH/GWO/CBM/GTR/TVR. IN
THESE LATTER AREAS STORMS PRODUCING MICROBURSTS AND HIGH LEVELS OF
TURBULENCE WILL BE POSSIBLE. WINDS TODAY WILL BE FROM THE
NORTHWEST...GENERALLY LESS THAN 10 KTS AWAY FROM THUNDERSTORMS.
/17/BB/

&&

.PREV DISCUSSION... /ISSUED 415 AM CDT WED JUL 2 2014/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT...COLD FRONTAL BOUNDARY
SET TO SLOWLY PUSH SOUTH ACROSS THE REGION OVER THE NEXT 36 HOURS IS
MAKING FOR A SOMEWHAT DIFFICULT SHORT TERM FORECAST...BUT CONFIDENCE
IS HIGH ITS PASSAGE THROUGH THE ARKLAMISS WILL EVENTUALLY BRING
WIDESPREAD PLEASANT CONDITIONS BY LATE THURSDAY NIGHT. BUT...FOR
TODAY...WE HAVE TO DEAL WITH THE PROSPECT OF THIS INCOMING BOUNDARY
LATE IN THE DAY TRIGGERING ISOLATED TO SCATTERED THUNDERSTORMS IN
MAINLY NORTHERN AND WESTERN ZONES. PREVIOUS SHIFT INTRODUCED LIMITED
RISK OF SEVERE STORMS IN THE HWO FOR AREAS ROUGHLY ALONG AND WEST OF
THE NATCHEZ TRACE...MAINLY DUE TO DAMAGING WIND GUST POTENTIAL. THIS
ASSESSMENT STILL LOOKS BASICALLY ON TRACK WITH ONLY MINOR SPATIAL
AND TEMPORAL ADJUSTMENTS. DEBATED COVERING THE WHOLE REGION WITH
THIS RISK BECAUSE ALL AREAS WILL BE IN A HIGH LAPSE RATE ENVIRONMENT
THIS AFTERNOON WITH PLENTY OF DCAPE TO ENHANCE MICROBURST POTENTIAL
FROM MOSTLY PULSE-TYPE STORM ACTIVITY. HOWEVER...EVEN WITH THE
PROSPECT OF OUTFLOW BOUNDARIES PUSHING THROUGH SOUTHEAST MS THIS
AFTERNOON DEPTH OF MOISTURE ISSUES AND LINGERING THERMAL CAPPING
WILL LIKELY KEEP ACTIVITY THERE VERY ISOLATED. IT IS NEAR THE
INCOMING FRONTAL ZONE LATER THIS AFTERNOON INTO EARLY THIS EVENING
THAT MOISTURE SHOULD POOL SUFFICIENTLY AND CAPPING ERODE ENOUGH TO
HAVE CONFIDENCE IN 20 TO 30 PERCENT COVERAGE OF STORMS. OTHERWISE
FOR TODAY ANTICIPATE MOSTLY TO PARTLY SUNNY SKIES AND HIGHS SLIGHTLY
HOTTER THAN YESTERDAY (ALTHOUGH STILL BELOW MAVMOS INFLATED
EXPECTATIONS). PEAK HEAT INDICES WILL ONCE AGAIN BE NEAR OR SLIGHTLY
ABOVE THE CENTURY MARK.

THIS EVENING GENERAL MODEL CONSENSUS HAS BEST POOLING OF DEEP
MOISTURE AND INSTABILITY ALONG THE FRONTAL ZONE FROM THE ARKLATEX
BACK EAST THROUGH FAR NORTHERN LA. A LOOSE CLUSTER OF STORMS COULD
GENERATE HERE WITH AT LEAST SOME OF THE ACTIVITY BLEEDING OVER INTO
WEST-CENTRAL ZONES THROUGH AT LEAST MIDNIGHT. CURRENT THINKING IS
THAT POTENTIAL FOR ANY MARGINALLY SEVERE ACTIVITY SHOULD END IN THE
EVENING WITH NOT ENOUGH UPPER LEVEL SUPPORT OR LOW LEVEL JET
INFLUENCE TO KEEP SIGNIFICANT ACTIVITY GOING THROUGH THE WHOLE
NIGHT. THE BACK END OF THE SOMEWHAT DISJOINTED FRONTAL ZONE SHOULD
PUSH DOWN TO THE HIGHWAY 82 CORRIDOR BY DAYBREAK ALLOWING LOWS UP
THERE BY THURSDAY MORNING TO PROBABLY DROP INTO THE UPPER 60S.
ELSEWHERE...LOWS SHOULD BE IN THE MUGGY LOW TO MID 70S AGAIN.

WEAK FRONTAL LIFT WILL MIGRATE SLOWLY SOUTH THROUGH THE REGION ON
THURSDAY...AND LIKELY BE IN A POSITION TO TRIGGER ISOLATED TO
SCATTERED SHOWERS AND STORMS SOUTH OF I-20 BY THURSDAY AFTERNOON AS
THE ATMOSPHERE THERE HEATS AND DESTABILIZES. THE LATEST EURO MODEL
IS MORE BULLISH WITH THIS ACTIVITY IN SOUTHERN ZONES AND IT IS
POSSIBLE POPS IN LATER FORECASTS FOR THURSDAY AFTERNOON MAY HAVE TO
BE INCREASED IN SOUTHERN ZONES OVER WHAT I AM CURRENTLY ADVERTISING.
AT LEAST SOME STRONG STORMS WITH BRIEF GUSTY WINDS WILL BE POSSIBLE
IN THESE AREAS BUT AT THIS TIME POTENTIAL FOR ANYTHING MORE THAN A
STRAY SEVERE STORM LOOKING TOO LOW TO MENTION IN THE HWO DUE TO
LESSER LAPSE RATES AND DCAPE POTENTIAL THAN WILL BE THE CASE THIS
AFTERNOON. TEMPERATURES WILL REMAIN RATHER HOT AND HUMID IN SOUTHERN
ZONES AWAY FROM RAIN THURSDAY...BUT THE FURTHER NORTH YOU GO IN THE
FORECAST AREA THE MORE TOLERABLE CONDITIONS SHOULD BE WITH HUMIDITY
DECREASING AND HIGHS LIKELY REMAINING BELOW 90 DEGREES IN MANY AREAS
NORTH OF I-20. THURSDAY NIGHT SHOULD SEE THE ENTIRE FRONTAL ZONE
SLIPPING DOWN TOWARD THE COAST WITH COOLER AND DRIER AIR
INFILTRATING SOUTH THROUGH THE WHOLE CWA BY FRIDAY MORNING. LOWS BY
THIS TIME SHOULD GENERALLY RANGE FROM 60 TO 65 DEGREES WITH RECORDS
IN THE BALLPARK AT GREENWOOD AND TVR OBSERVING SITES. /BB/

LONG TERM...INDEPENDENCE DAY THROUGH NEXT WEDNESDAY...4TH OF JULY
FRIDAY INTO SATURDAY LOOKS QUITE PLEASANT FOR OUTDOOR ACTIVITIES
WITH REDUCED HUMIDITY AND BELOW NORMAL LOW TEMPERATURES WITH PLENTY
OF SUN. UPWARD MODERATING TEMPERATURES AND 20-40% CHANCE OF
SHOWERS/TSTORMS LOOK TO OCCUR SUNDAY THROUGH NEXT WEDNESDAY.

4TH OF JULY SYNOPTIC PATTERN WILL FEATURE A LONGWAVE TROUGH ACROSS
THE EASTERN CONUS THAT EXTENDS ACROSS THE LOWER MS VALLEY WHILE
DIRECTING TROPICAL CYCLONE ARTHUR NEAR CAPE HATTERAS AND RIDGING
RETROGRADING WEST INTO TEXAS. 1-2 SD BELOW NORMAL H925 TEMPS WILL
COMBINE WITH NEAR ALL TIME LOW PWATS /0.5-0.7"/ FOR THIS TIME OF
YEAR TO YIELD NEAR 10F BELOW NORMAL LOWS WITH SOME NORTHERN SITES
FLIRTING WITH RECORD LOWS BOTH FRIDAY AND SATURDAY MORNING AS TEMPS
FALL INTO THE UPPER 50S TO LOW 60S. FULL SUN DURING FRI-SAT WILL
WARM TEMPS BACK INTO UPPER 80S TO NEAR 90F.

LOW LEVEL FLOW TURNS SLOWLY BACK AROUND SUNDAY TO SE/S ALLOWING
DEEPER MOISTURE TO EDGE NORTHWARD ACROSS SOUTHERN ZONES AS
SUBTROPICAL RIDGING SLOWLY REESTABLISHES ITSELF ACROSS ATLANTIC INTO
GOM TRYING TO LINK WITH RIDGING IN SW CONUS. HOWEVER CONTINUED H5
NRN STREAM TROUGHING KEEPS RIDGE CONNECTION LINK BROKEN AND WITH A
PROGGED UPPER TROPOSPHERIC TROUGH DEVELOPING OVER SW GOM, THE
ARKLAMISS LOOKS TO BE IN A COL OR SADDLE POINT MONDAY. BETTER
DIVERGENCE ALOFT MONDAY THROUGH WEDNESDAY LOOKS TO OCCUR WITH
INCREASED H25 FLOW AROUND UPPER TROUGH WITH SE SFC-H7 FLOW BRINGING
IN NEAR 2" PWATS BY WEDNESDAY. THESE FACTORS ALONG WITH INSTABILITY
WILL COMBINE TO INCREASE CONVECTION COVERAGE EACH DAY IN THE 20-40%
RANGE INCREASING THROUGH MID NEXT WEEK.

FOR WEATHER ELEMENTS...MEXMOS TEMPS WERE GENERALLY ACCEPTED WITH
SLIGHT TWEAKS UP TO LOWS GIVEN WET GROUND MODERATION BUT STILL CLOSE
TO RECORD LOWS AND MEXPOPS WERE REDUCED FRI/SAT TO NEAR NIL. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       94  72  91  64 /  32  18  11   7
MERIDIAN      96  71  92  62 /  28  17   9   6
VICKSBURG     93  70  90  60 /  35  24  13   8
HATTIESBURG   96  74  95  67 /  27  14  17  12
NATCHEZ       93  72  90  64 /  31  19  22  13
GREENVILLE    93  69  87  62 /  34  14   4   2
GREENWOOD     93  67  87  61 /  30  14   4   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DC/17/BB/ALLEN
Hazardous weather outlook, Jul 2, 2:54 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT WED JUL 2 2014

ARZ074-075-LAZ007>009-MSZ018-019-025-026-034-046-052-056>058-
062>066-072>074-032000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-WASHINGTON-KEMPER-LAUDERDALE-SMITH-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
254 PM CDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST
CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

LAZ015-016-023>026-MSZ027>033-035>045-047>051-053>055-059>061-
032000-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-
254 PM CDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...THIS AFTERNOON THROUGH TONIGHT

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
GUSTS AND HAIL UP TO QUARTER SIZE ARE POSSIBLE AHEAD OF A COLD FRONT
PUSHING DOWN FROM THE NORTH.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Jul 2, 3:33 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     TSTM WND DMG     LEXINGTON               33.12N 90.05W
07/02/2014                   HOLMES             MS   LAW ENFORCEMENT

            TREE DOWN ON A POWER LINE.

0255 PM     TSTM WND DMG     TCHULA                  33.18N 90.22W
07/02/2014                   HOLMES             MS   LAW ENFORCEMENT

            ONE TREE DOWN ON A HOUSE AND ANOTHER DOWN ACROSS THE
            RAILROAD.

&&

CME
Special weather statement, Jul 2, 3:37 PM CDT, 43 minutes before
MSZ043-044-048>050-022135-
SCOTT MS-RANKIN MS-MADISON MS-LEAKE MS-HINDS MS-
337 PM CDT WED JUL 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT WED JUL 2 2014

AN OUTFLOW BOUNDARY CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM 4 MILES EAST OF CAMERON TO 3 MILES NORTHEAST OF EDWARDS
AT 336 PM CDT...MOVING SOUTHEAST AT 45 MPH.  LOCATIONS THAT WILL BE
AFFECT BY THESE STRONG WINDS ARE...BUT NOT LIMITED TO...CANTON...
RAYMOND...THE ENTIRE JACKSON METRO AREA...CARTHAGE...AND FOREST.

PEOPLE IN HINDS...LEAKE...MADISON...RANKIN...AND SCOTT COUNTIES
SHOULD MONITOR THIS CLOSELY AND SECURE ANY LOOSE OUTDOOR OBJECTS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3239 8932 3223 8949 3222 8973 3204 8973
      3205 9072 3223 9073 3234 9070 3234 9063
      3237 9064 3244 9059 3248 9060 3257 9044
      3249 9044 3249 9038 3254 9023 3288 8988
      3289 8982 3267 8932
TIME...MOT...LOC 2036Z 297DEG 39KT 3284 8978 3248 9008
          3239 9030 3234 9052

19
Special weather statement, Jul 2, 3:47 PM CDT, 33 minutes before
MSZ027-028-032-037-022145-
ATTALA MS-MONTGOMERY MS-CHOCTAW MS-CARROLL MS-
347 PM CDT WED JUL 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT WED JUL 2 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST OF VAIDEN AT 347 PM
CDT...MOVING EAST AT 25 MPH.

PEOPLE IN SOUTHEASTERN CARROLL...WEST CENTRAL CHOCTAW...SOUTHERN
MONTGOMERY AND NORTHEASTERN ATTALA COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3347 8934 3321 8931 3323 8978 3341 8978
TIME...MOT...LOC 2047Z 269DEG 20KT 3332 8967

MME
Local storm report, Jul 2, 4:11 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     GRENADA                 33.78N 89.81W
07/02/2014                   GRENADA            MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS THE COUNTY ESPECIALLY IN THE
            NORTHERN AND EASTERN PARTS.

&&

CME
Special weather statement, Jul 2, 4:13 PM CDT, 7 minutes before
MSZ056-022145-
SMITH MS-
413 PM CDT WED JUL 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT WED JUL 2 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER BURNS AT 413 PM CDT...MOVING SOUTHEAST AT 30 MPH.

PEOPLE IN NORTHERN SMITH COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3214 8937 3201 8944 3209 8966 3221 8962
TIME...MOT...LOC 2113Z 297DEG 26KT 3214 8957

CME
Special weather statement, Jul 2, 4:13 PM CDT, 7 minutes before
MSZ057-058-022200-
JASPER MS-CLARKE MS-
413 PM CDT WED JUL 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT WED JUL 2 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 12 MILES NORTHWEST OF STONEWALL AT 413
PM CDT...MOVING EAST AT 20 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN CLARKE AND NORTHEASTERN JASPER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3206 8877 3217 8903 3222 8902 3223 8886
      3222 8873
TIME...MOT...LOC 2113Z 281DEG 11KT 3221 8898

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 1:12 PM CDTSpecial Weather StatementJANWashington28 min
Jul 2, 1:36 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington54 min
Jul 2, 1:39 PM CDTSpecial Weather StatementJANBolivar31 min
Jul 2, 2:01 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Washington59 min
Jul 2, 2:06 PM CDTSpecial Weather StatementJANBolivar29 min
Jul 2, 2:24 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey66 min
Jul 2, 2:40 PM CDTSpecial Weather StatementJANBolivar30 min
Jul 2, 2:45 PM CDTSevere Thunderstorm WarningJANHolmes60 min
Jul 2, 2:52 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren33 min
Jul 2, 3:27 PM CDTSevere Thunderstorm WarningJANGrenada40 min
Jul 2, 3:28 PM CDTSpecial Weather StatementJANAttala47 min
Jul 2, 3:37 PM CDTSpecial Weather StatementJANHinds, Madison, Rankin, Scott58 min
Jul 2, 3:47 PM CDTSpecial Weather StatementJANMontgomery58 min
Jul 2, 4:13 PM CDTSpecial Weather StatementJANSmith32 min
Jul 2, 4:19 PM CDTSevere Thunderstorm WarningJANClarke, Jasper56 min
Jul 2, 4:32 PM CDTSpecial Weather StatementJANClay, Oktibbeha, Webster58 min
Jul 2, 4:53 PM CDTSevere Thunderstorm WarningJANClay51 min
Jul 2, 4:58 PM CDTSpecial Weather StatementJANNoxubee62 min
Jul 2, 5:00 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha, Winston60 min
Jul 2, 5:27 PM CDTSpecial Weather StatementJANJasper43 min
Jul 2, 5:31 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee59 min
Jul 2, 5:32 PM CDTSpecial Weather StatementJANKemper43 min
Jul 2, 5:40 PM CDTSpecial Weather StatementJANKemper45 min
Jul 2, 5:51 PM CDTSpecial Weather StatementJANLauderdale44 min
Jul 2, 6:00 PM CDTSpecial Weather StatementJANAdams60 min
Jul 2, 6:13 PM CDTSevere Thunderstorm WarningJANAdams42 min
Jul 2, 6:19 PM CDTSpecial Weather StatementJANKemper61 min
Jul 2, 6:23 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale26 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.